Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 42, NWS Albuquerque, NM

July 31, 2014Catron County, Socorro County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 31, 2014, 4:56 PM MDT for Catron County, Socorro County, New Mexico. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2014, 4:56 PM MDT (22:56 UTC)
Expired
Jul 31, 2014, 6:45 PM MDT
In force
109 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Catron County, NM, Socorro County, NM

The radar

The Holloman AFB radar (KHDX), 179 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WGUS55 KABQ 312256
FFWABQ
NMC003-053-010045-
/O.NEW.KABQ.FF.W.0042.140731T2256Z-140801T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
456 PM MDT THU JUL 31 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SOCORRO COUNTY IN CENTRAL NEW MEXICO
  EAST CENTRAL CATRON COUNTY IN WEST CENTRAL NEW MEXICO

* UNTIL 645 PM MDT

* AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS WEST AND NORTH OF
  DUSTY. HIGHWAYS 52...59 AND 63 WILL BE IMAPCTED AS WELL AS WILDHORSE 
  AND WAHOO CANYONS. BETWEEN 2.5 TO 3.5 INCHES OF RAINFALL WILL HAVE 
  IMPACTED THIS AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS.

&&

LAT...LON 3386 10813 3388 10762 3347 10761 3346 10796
      3347 10799 3342 10800 3342 10807

$$
50
2 follow-up statements
767 
WGUS75 KABQ 312337
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
537 PM MDT THU JUL 31 2014

NMC003-053-010045-
/O.CON.KABQ.FF.W.0042.000000T0000Z-140801T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOCORRO NM-CATRON NM-
537 PM MDT THU JUL 31 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR EAST
CENTRAL CATRON AND SOUTHWESTERN SOCORRO COUNTIES...

AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN NEAR THE BEAVERHEAD
WORK CENTER. ELSEWHERE...LIGHT TO MODERATE RAIN WAS FALLING. 
HIGHWAYS 59...163 AND 52 WILL MOST LIKELY BE IMPACTED BY HEAVY RUNOFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3386 10813 3388 10762 3347 10761 3346 10796
      3347 10799 3342 10800 3342 10807

$$
50
961 
WGUS75 KABQ 010051
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
651 PM MDT THU JUL 31 2014

NMC003-053-010101-
/O.EXP.KABQ.FF.W.0042.000000T0000Z-140801T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOCORRO NM-CATRON NM-
651 PM MDT THU JUL 31 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL CATRON AND
SOUTHWESTERN SOCORRO COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3386 10813 3388 10762 3347 10761 3346 10796
      3347 10799 3342 10800 3342 10807

$$
50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:20 PM MDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 31, 3:20 PM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT THU JUL 31 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE QUITE ACTIVE OVER A LARGE PORTION
OF NEW MEXICO THROUGH THE WEEKEND AS SIGNIFICANT MOISTURE LINGERS
OVER THE AREA. TODAY A BACK DOOR COLD FRONT HAS STALLED NEAR THE
CONTINENTAL DIVIDE...WHERE STORMS ARE INITIATING. THESE STORMS
WILL SPREAD SOUTHEASTWARD THROUGH THE EVENING WHILE NEW STORMS
DEVELOP ALONG AND NEAR THE CENTRAL MOUNTAIN CHAIN. A BRIEF UPTICK
IN STORMS IS EXPECTED IN NORTHEASTERN NEW MEXICO FRIDAY AS A WEAK
DISTURBANCE ALOFT MOVES OVER THE AREA...AND ELSEWHERE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. THROUGH THE
WEEKEND A WEAKNESS IN HIGH PRESSURE ALOFT WILL ALLOW THE ROBUST
MOISTURE TO BE EXPLOITED...AND CONSEQUENTLY SHOWERS AND
THUNDERSTORMS WILL BE COMMON...ESPECIALLY FROM THE CONTINENTAL
DIVIDE TO THE CENTRAL MOUNTAIN CHAIN.

&&

.DISCUSSION...
ACTIVE STRETCH OF STORMS EXPECTED TODAY THROUGH THE WEEKEND WITH
BOUTS OF ABOVE NORMAL PWATS BETWEEN 1 TO 1.5 INCHES POOLING AND
UNDULATING OVER A LARGE CENTRAL SWATH OF NM. THIS WILL MAKE THE
FORECAST VERY CHALLENGING...TRYING TO PINPOINT FLASH FLOODING
THREAT WITH SUCH HIGH VARIABILITY ON ANTECEDENT RAINFALL OVER THE
PAST FEW DAYS ALONG WITH EVOLVING STORM MOTIONS/TRACKS. BACK
DOOR FRONT HAS BEEN A CATALYST FOR STORMS IN WESTERN NM THUS FAR
WITH NEW STORMS TAKING SHAPE OVER THE NORTHERN MOUNTAINS. STORMS
HAVE BEEN LESS ORGANIZED AND SLOW TO DEVELOP OVER THE CENTRAL AND
SOUTH CENTRAL MOUNTAINS/HIGHLANDS.

A SEVERE THREAT WILL ALSO EXIST...MOSTLY TODAY AND THROUGH THE
EVENING...OVER AND JUST EAST OF THE NORTHERN MOUNTAINS AND CENTRAL
MOUNTAIN CHAIN. BULK SHEAR IS SUFFICIENTLY HIGH FOR A FEW
SUPERCELLS AS SURFACE WINDS HOLD A SOUTH SOUTHEAST COMPONENT
THROUGH THE EVENING WHILE NORTHWESTERLY WINDS ALOFT PREVAIL. THE
STORM MOTION IS FAIRLY FAST-PACED IN THE NORTHEASTERN HALF OF THE
FORECAST AREA WHERE THE STRONGER NORTHWESTERLIES ALOFT
RESIDE...BUT OVER THE GILA AND SURROUNDING AREAS THE MOTION DROPS
OFF TO ALMOST NOTHING. THIS WILL BE A PRIMARY AREA OF CONCERN FOR
FLASH FLOODING BASED ON THE SLUGGISH MOTION...BUT AREAS WITHIN THE
EXISTING WATCH ALSO HAVE POTENTIAL OF SEEING LOCALLY HEAVY RAIN AS
WELL. LOCAL WRF/SPC SSEO/HRRR MODELS ALL POINT TO HEFTY STORMS
ROLLING INTO TORRANCE/GUADALUPE COUNTIES...SO THIS AREA WILL NEED
TO BE MONITORED THROUGH THE EVENING.

SCATTERED TO NUMEROUS STORMS WILL PEG MUCH OF THE FORECAST AREA
AGAIN FRIDAY...NAMELY FROM THE CONTINENTAL DIVIDE TO THE CENTRAL
MOUNTAIN CHAIN. NORTHWESTERLIES ALOFT WILL WEAKEN AND THIS WILL
BEGIN TO SHIFT AND SLOW DOWN STORM MOTIONS...ADDING TO THE
LOCALLY HEAVY RAINFALL THREAT. ANOTHER FEATURE OF INTEREST WILL BE
A POTENTIAL SHORTWAVE TROUGH THAT WILL DIVE SOUTHEAST OUT OF
COLORADO. THIS COULD SPAWN ADDITIONAL SHOWERS AND STORMS IN
NORTHEASTERN NM...MOSTLY IN THE HIGHLANDS. THE REMAINING EAST
CENTRAL TO SOUTHEASTERN PLAINS WILL BE FAIRLY STABLE WITH LI'S OF
1 TO 2 C...AND WILL HAVE DIFFICULTY INITIATING STORMS.

ON SATURDAY AND SUNDAY NM BEGINS TO FALL BETWEEN UPPER LEVEL
FEATURES...A DEVELOPING SUBTROPICAL LOW OVER THE UPPER GULF OF
CALIFORNIA AND THE EXITING NORTHWEST FLOW INTO TX/OK AND REMAINING
PLAINS AREAS...ESSENTIALLY WEAKENED HIGH PRESSURE OVER THE LAND OF
ENCHANTMENT. PWATS WILL BE QUITE HIGH WITH SLOW NORTHBOUND STORM
MOTIONS THAT WILL ALLOW SEEPAGE OF DEEPER SUBTROPICAL MOISTURE.
OVERALL THE NEXT THREE DAYS WILL BE BUSY AND WET WITH DAY-TO-DAY
FORECAST REFINEMENTS NECESSARY TO PINPOINT FLASH FLOODING THREAT.

THE AFOREMENTIONED SUBTROPICAL LOW/TROUGH APPEARS TO DRIFT
NORTHEASTWARD...POSSIBLY LAYING OVER INTO CO AND NORTHERN NM BY
MONDAY AND TUESDAY. THIS COULD NARROW THE CHANNEL OR PLUME OF
MOISTURE SOME...ALLOWING TEMPERATURES TO CLIMB BACK CLOSER TO
AVERAGE.

52

&&

.FIRE WEATHER...

WET PATTERN TO PERSIST INTO EARLY NEXT WEEK. NORTHWEST FLOW OVER
NORTHERN AND CENTRAL NEW MEXICO WITH THE RIDGE AXIS STRETCHED OVER
CENTRAL AZ TO SOUTH CENTRAL NEW MEXICO WILL BE THE PREVAILING
PATTERN THROUGH FRIDAY. THEREAFTER THE RIDGE AXIS WILL BECOME
ORIENTED NORTH TO SOUTH OVER NEW MEXICO ALLOWING THE PLUME OF
MOISTURE TO BE LOCATED OVER WESTERN NEW MEXICO...AS AT LEAST ONE OR
MORE DISTURBANCES TRACK NORTH AROUND THE WESTERN PERIPHERY OF THE
RIDGE. SURFACE HIGH PRESSURE WILL BE REINFORCED OVER THE EASTERN
PLAINS AND INTO THE RIO GRANDE VALLEY...FRIDAY NIGHT THROUGH
SATURDAY NIGHT...CONSEQUENTLY A MORE PROLONGED PERIOD OF LOW LEVEL
UPSLOPE FLOW AND LOW LEVEL CONVERGENCE ALONG THE CONTDVD...AND
CENTRAL MOUNTAIN CHAIN...WILL BE POSSIBLE. LOCALLY HEAVY RAINS WHICH
COULD LEAD TO FLOODING WILL REMAIN A CONCERN THROUGH THE WEEKEND.

FOCUS FOR STORMS WILL BE ALONG AND NEAR THE CONTINENTAL DIVIDE AS
WELL AS THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS
TONIGHT...AND INTO FRIDAY NIGHT. THE NORTHEAST PLAINS MAY SEE MORE
ACTIVITY BY FRIDAY NIGHT AS THE PREVIOUSLY MENTIONED SURFACE HIGH
PRESSURE INVADES THAT REGION. SATURDAY WILL BE QUITE ACTIVE AS WELL
FOR MOST AREAS. SUNDAY INTO MONDAY THE EASTERN PLAINS MAY BE
RELATIVELY STABLE WITH A DEARTH OF STORMS...WHILE THE WEST AND
CENTRAL LOOK TO BE FAVORED FOR WETTING RAIN.

OVERNIGHT RH RECOVERIES WILL CONTINUE TO BE EXCELLENT INTO NEXT
WEEK. SLIGHT DRYING MAY OCCUR BY THE MIDDLE OF NEXT WEEK IN THE
WEST...BUT RIGHT NOW MIN RH VALUES HOVER NEAR 20 PERCENT IN THE FAR
NORTHWEST AND IN PORTIONS OF THE MIDDLE RIO GRANDE VALLEY SO NOT
GETTING INTO THE CRITICAL RANGE...AND WINDS DON/T APPEAR TO BE
ANYWHERE NEAR THE THRESHOLD EITHER. HIGH TEMPERATURES WILL REMAIN
BELOW AVERAGE THROUGH THE MIDDLE OF NEXT WEEK...ALTHOUGH NOT QUITE
SO FAR BELOW BY NEXT TUESDAY THROUGH THURSDAY. VENTILATION MAY BE
POOR THROUGH MUCH OF CENTRAL NEW MEXICO FRIDAY...AND POOR IN
LOCALIZED AREAS SATURDAY INTO TUESDAY.

A STRONGER TROUGH MAY ATTEMPT TO SQUASH THE RIDGE...OR BREAK
UNDERNEATH IT...MID TO LATE NEXT WEEK...THEREFORE THE SLIGHT DRYING
TREND IN DAYTIME HUMIDITIES. HOW EXTENDED MODELS HANDLE THIS FEATURE
IS A BIG QUESTION...WITH THE ECMWF TRENDING BACK TOWARDS THE
NORTHWEST FLOW PATTERN WE/VE BEEN UNDER FOR MUCH OF THE SUMMER. IT
LOOKS LIKE THERE MIGHT BE A SLIGHT DOWNTICK IN STORMS FOR SOME
AREAS...BUT NOT ALL.

&&

.AVIATION...
18Z TAF CYCLE
UPPER RIDGE AXIS STRETCHED FROM CENTRAL AZ TO SOUTH CENTRAL NM
WITH GENLY NORTHWEST FLOW ALOFT OVER NORTHERN AND CENTRAL NM.
LOW LEVEL EASTERLY GRADIENT TO PERSIST OVER THE REGION. AREAS MVFR
CIGS WITH ISOLD EMBEDDED IFR CIGS/VSBYS IN BR OBSCURING TERRAIN
FROM THE EAST SLOPES OF THE CENTRAL MT CHAIN TO THE TX BORDER TO
GRADUALLY IMPROVE THROUGH 22Z. BEST INSTAB BEFORE 00Z TO EXIST
OVER WRN NM...WHERE SCT TSRA SFC WND GUSTS TO 40KTS EXPECTED TO
DEVELOP AND OCCASIONALLY OBSCURE MTS. STEERING FLOW WOULD TAKE
THIS ACTIVITY INTO THE RIO GRANDE VALLEY AFT 21Z. TSRA/SHRA MAY
POSSIBLY ADVECT/DEVELOP OVER PORTIONS OF THE EAST AFT 00Z...AND
EXPECT REDEVELOPMENT OF MVFR CIGS/VSBYS IN BR AFT 03Z EAST SLOPES
CENTRAL MT CHAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  62  87  62  86 /  20  30  20  20
DULCE...........................  51  81  51  82 /  40  50  40  40
CUBA............................  55  79  53  76 /  50  60  50  40
GALLUP..........................  58  84  58  81 /  30  40  40  30
EL MORRO........................  54  76  53  73 /  50  60  50  40
GRANTS..........................  56  79  55  76 /  60  50  50  40
QUEMADO.........................  57  76  56  74 /  50  50  40  40
GLENWOOD........................  59  83  57  80 /  30  40  50  50
CHAMA...........................  47  74  45  76 /  50  70  60  60
LOS ALAMOS......................  56  72  54  71 /  60  60  60  50
PECOS...........................  54  68  51  67 /  80  70  70  60
CERRO/QUESTA....................  51  71  49  72 /  50  70  60  50
RED RIVER.......................  42  63  42  61 /  50  80  70  70
ANGEL FIRE......................  43  67  43  65 /  50  70  70  60
TAOS............................  51  73  50  72 /  50  60  50  40
MORA............................  51  68  48  66 /  60  70  60  60
ESPANOLA........................  57  77  57  78 /  50  40  50  30
SANTA FE........................  57  72  55  72 /  60  60  60  50
SANTA FE AIRPORT................  57  75  56  75 /  60  50  50  40
ALBUQUERQUE FOOTHILLS...........  62  78  61  76 /  60  50  50  40
ALBUQUERQUE HEIGHTS.............  65  81  63  78 /  50  40  50  30
ALBUQUERQUE VALLEY..............  62  82  59  80 /  40  40  50  30
ALBUQUERQUE WEST MESA...........  63  84  60  80 /  40  40  50  30
LOS LUNAS.......................  63  83  62  79 /  40  40  50  30
RIO RANCHO......................  64  84  62  82 /  40  40  40  30
SOCORRO.........................  66  85  63  82 /  50  40  50  40
SANDIA PARK/CEDAR CREST.........  59  77  55  74 /  60  60  60  50
TIJERAS.........................  59  77  57  75 /  60  60  60  50
MORIARTY/ESTANCIA...............  57  79  54  77 /  80  60  60  60
CLINES CORNERS..................  55  72  54  69 /  80  60  60  60
GRAN QUIVIRA....................  59  75  57  72 /  60  60  60  60
CARRIZOZO.......................  62  79  60  78 /  50  50  50  40
RUIDOSO.........................  52  72  50  71 /  50  70  60  60
CAPULIN.........................  55  67  52  69 /  50  60  70  50
RATON...........................  56  71  55  73 /  60  50  60  40
SPRINGER........................  56  72  57  73 /  60  50  60  40
LAS VEGAS.......................  53  70  52  68 /  60  60  60  60
CLAYTON.........................  58  76  59  78 /  20  20  60  20
ROY.............................  58  71  58  70 /  50  50  70  40
CONCHAS.........................  62  79  61  76 /  30  40  50  30
SANTA ROSA......................  62  78  59  75 /  40  50  50  30
TUCUMCARI.......................  62  80  61  78 /  20  20  40  20
CLOVIS..........................  59  77  59  76 /  10  20  20  20
PORTALES........................  60  80  61  79 /  10  20  10  20
FORT SUMNER.....................  64  78  63  76 /  30  30  40  30
ROSWELL.........................  67  83  65  82 /  30  20  30  30
PICACHO.........................  63  77  60  74 /  50  50  50  40
ELK.............................  58  72  55  70 /  60  70  60  60

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
NMZ504-506>509-511-512-514-515-518-521>523-529.

&&

52
Hazardous weather outlook, Jul 31, 6:00 AM MDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU JUL 31 2014

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT THU JUL 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL
AND FLASH FLOODING TODAY. MODELS PAINT SOME OF THE HEAVIEST
PRECIPITATION THIS AFTERNOON ACROSS THE SOUTHWEST MOUNTAINS AND
ALONG THE EAST SLOPES OF THE WEST CENTRAL AND JEMEZ MOUNTAINS. THE
FOCUS SHOULD THEN SHIFT TO THE NORTH CENTRAL AND CENTRAL
MOUNTAINS AND ADJACENT EAST SLOPES THIS EVENING. STORMS WILL MOVE
SLOWLY AND GENERALLY TOWARD THE SOUTHEAST AND SOUTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A VERY MOIST ATMOSPHERE WILL REMAIN IN PLACE THROUGH THE WEEKEND.
A SLOW MOVING UPPER LEVEL TROUGH WILL PASS SOUTHEASTWARD OVER
NORTHEAST NEW MEXICO FRIDAY BRINGING THE GREATEST POTENTIAL FOR
FLASH FLOODING TO THE CENTRAL MOUNTAIN CHAIN AND ADJACENT EAST
SLOPES. THE BEST POTENTIAL FOR FLASH FLOODING SHOULD THEN SHIFT
WESTWARD OVER THE WEEKEND AS A SLOW MOVING SUBTROPICAL WAVE
MIGRATES NORTHWARD WEST OF NEW MEXICO STEERING A ROBUST MONSOON
MOISTURE PLUME OVER THE CONTINENTAL DIVIDE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

44

In the hours before

Special weather statement, Jul 31, 3:23 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
323 PM MDT THU JUL 31 2014

NMZ512-513-516-312215-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-UPPER RIO GRANDE
VALLEY-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
323 PM MDT THU JUL 31 2014

...STRONG THUNDERSTORM MOVING OVER CENTRAL TAOS COUNTY...

AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER NEAR ARROYO
SECO. MOVEMENT WAS EAST/SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE EL PRADO...SHADY BROOK...
TAOS PUEBLO...VALDEZ...LA SOMBRA CAMPGROUND AND CAPULIN CAMPGROUND.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

&&

LAT...LON 3652 10536 3632 10546 3648 10564 3657 10557
TIME...MOT...LOC 2123Z 284DEG 10KT 3651 10553

50
Special weather statement, Jul 31, 3:24 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
324 PM MDT THU JUL 31 2014

NMZ512-513-516-312215-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-UPPER RIO GRANDE
VALLEY-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
324 PM MDT THU JUL 31 2014

...STRONG THUNDERSTORM MOVING OVER NORTHERN TAOS COUNTY...

AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 14 MILES
NORTHWEST OF QUESTA. MOVEMENT WAS SOUTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CERRO...LAMA...SAN
CRISTOBAL...SUNSHINE VALLEY...CABRESTO LAKE AND CEBOLLA MESA
CAMPGROUND.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

&&

LAT...LON 3680 10538 3657 10563 3682 10587 3691 10578
TIME...MOT...LOC 2125Z 314DEG 24KT 3681 10575

50
Local storm report, Jul 31, 3:56 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
356 PM MDT THU JUL 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             ARROYO SECO             36.52N 105.57W
07/31/2014  E0.88 INCH       TAOS               NM   PUBLIC

&&

EVENT NUMBER ABQ1401131

JF
Special weather statement, Jul 31, 3:57 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 PM MDT THU JUL 31 2014

NMZ512-515-312230-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
357 PM MDT THU JUL 31 2014

...STRONG THUNDERSTORM MOVING NEAR ANGEL FIRE...

AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 6 MILES
SOUTHEAST OF SHADY BROOK. MOVEMENT WAS SOUTHEAST AT 23 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE BLACK LAKE...CHACON...EL
TURQUILLO...GUADALUPITA...COYOTE CREEK STATE PARK AND HAROLD BROCK
ACCESS POINT.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

&&

LAT...LON 3626 10504 3604 10531 3628 10547 3641 10538
TIME...MOT...LOC 2157Z 332DEG 25KT 3629 10539

50
Special weather statement, Jul 31, 4:19 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
419 PM MDT THU JUL 31 2014

NMZ504-506-507-312300-
NORTHWEST HIGHLANDS-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
419 PM MDT THU JUL 31 2014

...STRONG THUNDERSTORM MOVING OVER WEST CENTRAL SANDOVAL COUNTY...

AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 15 MILES SOUTH
OF TORREON NAVAJO MISSION. MOVEMENT WAS EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CABEZON PEAK.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

&&

LAT...LON 3568 10689 3555 10691 3555 10694 3553 10694
      3552 10698 3546 10693 3542 10696 3555 10734
      3569 10729
TIME...MOT...LOC 2218Z 274DEG 19KT 3559 10720

50
Special weather statement, Jul 31, 4:41 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 PM MDT THU JUL 31 2014

NMZ506-507-519-312330-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-WEST CENTRAL MOUNTAINS-
441 PM MDT THU JUL 31 2014

...STRONG LINE OF THUNDERSTORMS MOVING TOWARDS WESTERN PORTIONS
OF ALBUQUERQUE AND RIO RANCHO...

AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER ALONG
A LINE EXTENDING FROM 17 MILES SOUTH OF TORREON NAVAJO MISSION TO
CEBOLLETITA. MOVEMENT WAS SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MARQUEZ...SAN YSIDRO...
CABEZON PEAK...MARQUEZ WILDLIFE AREA...SEBOYETA AND TOHAJIILEE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

&&

LAT...LON 3522 10747 3562 10709 3560 10700 3558 10700
      3555 10696 3554 10682 3556 10681 3555 10676
      3552 10674 3503 10711
TIME...MOT...LOC 2240Z 302DEG 16KT 3554 10706 3520 10736

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:04 PM MDTSpecial Weather StatementABQSanta Fe26 min
Jul 30, 6:05 PM MDTSpecial Weather StatementABQTaos25 min
Jul 30, 6:13 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Jul 30, 6:18 PM MDTSpecial Weather StatementABQGuadalupe27 min
Jul 30, 6:37 PM MDTAreal Flood AdvisoryABQLincoln, Torrance113 min
Jul 30, 6:43 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Jul 30, 6:59 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Torrance2 hr
Jul 30, 7:19 PM MDTSpecial Weather StatementABQBernalillo26 min
Jul 30, 7:23 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval112 min
Jul 30, 7:43 PM MDTSpecial Weather StatementABQBernalillo32 min
Jul 30, 7:55 PM MDTSpecial Weather StatementABQBernalillo35 min
Jul 30, 8:06 PM MDTSevere Thunderstorm WarningABQBernalillo, Torrance39 min
Jul 30, 8:09 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance111 min
Jul 30, 8:10 PM MDTSevere Thunderstorm WarningABQBernalillo, Torrance, Valencia50 min
Jul 30, 8:39 PM MDTSevere Thunderstorm WarningABQSocorro, Torrance51 min
Jul 30, 9:32 PM MDTSevere Thunderstorm WarningABQSocorro, Torrance58 min
Jul 31, 12:37 AM MDTAreal Flood AdvisoryABQLincoln, Socorro83 min
Jul 31, 1:25 AM MDTAreal Flood AdvisoryABQLincoln, Socorro80 min
Jul 31, 2:15 AM MDTFlash Flood WarningABQLincoln, Socorro3 hr
Jul 31, 3:02 AM MDTAreal Flood AdvisoryABQLincoln88 min
Jul 31, 7:25 AM MDTFlash Flood WatchABQ15 hr
Jul 31, 1:27 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe2 hr
Jul 31, 2:37 PM MDTSpecial Weather StatementABQTaos38 min
Jul 31, 2:44 PM MDTSevere Thunderstorm WarningABQRio Arriba, Taos34 min
Jul 31, 2:59 PM MDTAreal Flood AdvisoryABQTaos2 hr
Jul 31, 3:03 PM MDTAreal Flood AdvisoryABQRio Arriba, Taos117 min
Jul 31, 3:07 PM MDTSpecial Weather StatementABQ38 min
Jul 31, 3:14 PM MDTSpecial Weather StatementABQ46 min
Jul 31, 3:23 PM MDTSpecial Weather StatementABQTaos52 min
Jul 31, 3:24 PM MDTSpecial Weather StatementABQTaos51 min
Jul 31, 3:36 PM MDTAreal Flood AdvisoryABQCatron, Cibola, Socorro114 min
Jul 31, 3:54 PM MDTAreal Flood AdvisoryABQCatron, Socorro111 min
Jul 31, 3:57 PM MDTSpecial Weather StatementABQMora33 min
Jul 31, 4:19 PM MDTSpecial Weather StatementABQSandoval41 min
Jul 31, 4:28 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval2 hr
Jul 31, 4:37 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval113 min
Jul 31, 4:41 PM MDTSpecial Weather StatementABQSandoval49 min
Jul 31, 5:06 PM MDTAreal Flood AdvisoryABQRio Arriba, Taos114 min
Jul 31, 5:11 PM MDTAreal Flood AdvisoryABQBernalillo, Cibola, McKinley, Sandoval2 hr
Jul 31, 5:14 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe2 hr
Jul 31, 5:18 PM MDTFlash Flood WarningABQRio Arriba, Santa Fe117 min
Jul 31, 5:45 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe2 hr

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.